MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE SL; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE SL; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555510
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline 22g eus needle was used in the pancreas during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the needle was removed from the scope, after the third sample was taken.When the needle was outside of the scope, it was noticed that the distal tip of the needle was broken.The needle was reported broken approximately 5 cm from the distal tip.Nothing reportedly detached inside of the patient.The procedure was completed with another expect slimline needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block g2: literature source.Journal article: kim, kook & kim, sung & kim, tae.(2020).Needle fracture, a rare endoscopic ultrasound-guided fine needle aspiration complication and why?.Clinical endoscopy.54.10.5946/ce.2020.128.Block h2: additional information block a2 (patient age), a3 (patient sex), b5 (event description), g2 (report source) and h6 (impact codes) have been updated based on the additional information received on february 8, 2024.Block h6: device code 2907 captures the reportable event of needle detached.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline 22g eus needle was used in the pancreas during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the needle was removed from the scope, after the third sample was taken.When the needle was outside of the scope, it was noticed that the distal tip of the needle was broken.The needle was reported broken approximately 5 cm from the distal tip.Nothing reportedly detached inside of the patient.The procedure was completed with another expect slimline needle.There were no patient complications reported as a result of this event.Additional information received on february 8, 2024.Boston scientific corporation became aware of an article in which an event, previously assessed, is reported.The event is being highlighted once again through the article: "needle fracture, a rare endoscopic ultrasound-guided fine-needle aspiration complication and why?." clinical endoscopy (2021).By kim et al.Per the article, the expect needle was used to acquire tissue in the duodenum, not the pancreas.During the third pass, the endoscope suddenly pushed back into the stomach and the needle tip wedged in the duodenal mass.The needle was slipped back into the sheath with a forceful pull and without any complications.A fragment of the detached needle dropped into the saline tube when the aspirated sample was being removed.

Brand Name
EXPECT SLIMLINE SL
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key10064998
Report Number3005099803-2020-01955
Device Sequence Number11700555
Product Code ODG
UDI-Device Identifier08714729848158
UDI-Public08714729848158
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K163058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2022
Device Model NumberM00555510
Device Catalogue Number5551
Device Lot Number0024220049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale